On Third Drug Holiday
Jun 8, 2004
I have a good case for Drug Holidays, and an interesting history to look at. I need to pick a new combination now, after a 5 month Holiday. Here is my Labs and History in a Nut shell..Infected 1986....First Drugs, D4t and 3tc when t's fell to 275...it failed after two years with 40,000 VL 350 t's..Holiday for one year..VL went to 185,000, Then took Combivir Viramun for two years...stopped when t cells were 900 and VL 1000 then a 10 month Holiday till T cells were 200 VL was 350,000, then Combivir/Viramune agains for 4 months T's were 600 VL was 12,000..added Viread Abacavir..stopped Viramune worked for one year..then failed at 30,000, now after 5 months I need to choose. The interesting thing is my resistance tests. I Pheno tested after comb/Viramune failed the second time...had M184V and K103N..when the Trizivir and Viread failed...I have now M41L M184V, T215. The Holiday preserved the AZT..but the Drug changing made me loose it. I have decided with Doctors to do Abacavir/Viread/Reyataz..I saved PI's till now. I am concerned about Viread and Abacavir together in this combo. Do you think DDI would be better? I hate the Lipo! Thank you
Response from Dr. Pierone
I don't know if your experience represents a good case for drug holidays or a bad case for drug holidays. You have developed resistance to most of the nukes and all of the non-nukes. Thank goodness for protease inhibitors (never thought I would think that).
It sounds like you are ready to restart, but why? The last CD4 count you mention (about 15 months ago from the chronology) was 600. Did your CD4 cells drop precipitously recently? Are you having HIV-related symptoms? When you were on treatment, how was your adherence? These are important issues and should influence the decision of when to restart and can also help with the decision of what to restart.
That said, my sense is that for someone that is protease inhibitor nave, the combination of Norvir and Reyataz is very potent and would probably work with just about anything that you pair it with. Thanks for posting and let us know how things go.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Condom Leak Worried I Have HIV
- Rash After Anal Sex Condom Broke Worried I Have HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
- White Spots After Unprotected Vaginal Sex Worried I Have HIV
- Can Trichomoniasis Cause Red Bumps In Genital Area?
- Does Sex Affect Cervical Dysplasia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.